"In May 2003, my husband went in to have surgery for aortic aneurysm. During the surgery, he was given Trasylol. After the surgery he had kidney problems and a nephrologist was brought in to see him. My husband stayed a few extra days in the hospital so they could get his creatine levels down. He was okay after that and allowed to go home."
However, her husband's kidney problems resulted in a stroke and additional health issues. The stroke caused damage to his eye, requiring several surgeries before eventually losing that eye.
"A year and a half later [January 2005], he needed to have triple bypass surgery. For some reason, the same anesthesiologist gave him Trasylol again. Five days later he came home and two days after that he was back in the hospital with complete renal failure on dialysis. He had every side effect possible, including blood clots on his lung and his colon rupturing in his intestines.
"Once he was better, he was allowed to go home but was in and out of the hospital, undergoing emergency surgery when his colon ruptured. He was also on dialysis three times a week right up until he died. He passed away September 2005. It was a horrible death.
"My husband had no kidney problems prior to that first surgery. He was healthy. He knew he had the aortic aneurysm but it stayed the same size for several years. It was just when it suddenly started to get larger that the doctor felt it should be removed."
Prior to obtaining her husband's medical records, Lonne spoke with her internist, who said that, if Trasylol was used in her husband's surgeries, the drug could have caused his health problems. Sure enough, after reading through the reports, the internist (who recommended the patient's initial surgery but did not perform it) confirmed that Trasylol had been used in both surgeries and was the cause of the patient's kidney failure, stroke and subsequent death.
READ MORE LEGAL NEWS
"People need to find out what medication is used during surgery. There are just too many side effects from this drug. It went on the market in 1993 and they knew that there were kidney and heart problems with it. Why did it take so long to take it off the market? That's bad. They've killed thousands of people."
Many patients and their loved ones are now investigating the possibility of a lawsuit against Bayer, alleging that Trasylol caused serious adverse reactions following open heart surgery. If you or your loved ones were harmed by the use of Trasylol, contact a lawyer who can determine your eligibility to join a class action lawsuit.